Florida, 2004

Rip Current in Florida, March 24, 2004

March 24, 2004 · NWS MFL · 1 event in 1 county or zone

1 rip current, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
6
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 24, 10:10 AM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Mar 24, 10:10 AM EST, 3 hours 50 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1010 AM EST WED MAR 24 2004

.UPDATED...STRONG HIGH PRESSURE STILL REMAINS OVER THE ATLANTIC
STATES THIS MORNING. THIS WILL ALLOW FOR THE WINDS TO REMAIN 10 TO
15 MPH INLAND REGIONS...AND 15 TO 20 MPH EAST METRO REGIONS THIS
AFTERNOON EXCEPT FOR 20 TO 25 MPH RIGHT ALONG THE EAST COAST. SO THE
ONLY CHANGES TO THE WIND FORECAST IS TO REMOVE MORNING WORDING AND
TO ADD GUSTY WORDING.

THE SKIES ARE MOSTLY CLOUDY ACROSS MOST OF THE CWA THIS MORNING WITH
ISOLATED SHOWERS OVER THE INTERIOR AND EAST COAST. THE SKIES SHOULD
START TO CLEAR SOME THIS AFTERNOON DUE TO THE MIXING OF ATMOSPHERE
AND THE ISOLATED SHOWERS SHOULD STILL CONTINUE OVER THE REGION. SO
PLANNING ON LEAVING THE SKIES PARTLY SUNNY...AND ADD A SLIGHT CHANCE
OF SHOWERS TO THE INTERIOR AND WEST COAST IN THE UPDATE PACKAGE.
 &&

.MARINE...THE WINDS THIS MORNING HAVE BEEN OUT OF THE EAST TO
NORTHEAST DIRECTION AROUND 20 TO 25 KNOTS OVER THE ATLANTIC WATERS
AND THE GULF OF MEXICO WATERS. SO THE ONLY CHANGES IS TO MAKE THE
WINDS A LITTLE MORE EAST AND TO REMOVE THE MORNING WORDING.
&&

.MFL WATCHES/WARNINGS/ADVISORIES...
  SMALL CRAFT ADVISORY ATLANTIC, GULF, AND BISCAYNE BAY.
&&

BAXTER
Hazardous weather outlook, Mar 24, 5:00 AM EST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EST WED MAR 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA

FLZ068-072-074-242200-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-
500 AM EST WED MAR 24 2004

.DAY ONE...TODAY

...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES TODAY...

A STRONG PRESSURE GRADIENT ACROSS SOUTH FLORIDA WILL LEAD TO STRONG
NORTHEAST TO EAST WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS ACROSS
THE ATLANTIC. THESE WINDS ALONE WILL PRODUCE A HIGH RISK OF RIP
CURRENTS AT THE BEACHES OF PALM BEACH...BROWARD AND MIAMI-DADE
COUNTIES TODAY.

THOSE GOING TO THE BEACH SHOULD GO INTO THE WATER ONLY AT GUARDED
BEACHES AND HEED THE ADVICE OF THE LIFE GUARDS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

...RIP CURRENTS EXPECTED EACH DAY INTO THE WEEKEND...

THE STRONG PRESSURE GRADIENT IS EXPECTED TO PERSIST INTO THE WEEKEND.
STRONG NORTHEAST TO EAST WINDS WILL CONTINUE AND A HIGH RISK OF RIP
CURRENTS CAN BE EXPECTED EACH DAY AT THE BEACHES OF SOUTH FLORIDA
THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FLZ063-066-067-069>071-073-075-242200-
EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
500 AM EST WED MAR 24 2004

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 rip current. Local standard time, as filed.

Rip Current, Palm Beach

When
March 24, 2:00 PM EST
Where
Palm Beach County, Palm Beach
Injuries
6 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

A dozen people were caught in a rip current at Sunset Avenue Beach. The people were rescued but eight of them were transported to the hospital.

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424399.